MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPEED COMPRESSION IMPLANT KIT 13X10X10MM; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SPEED COMPRESSION IMPLANT KIT 13X10X10MM; MISC ORTHO SURGICAL INSTR
Model Number SE-1310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review / investigation.Device is not distributed in the united states but is similar to device marketed in the usa.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that, on an unknown date, a patient is scheduled to undergo hardware removal surgery on (b)(6) 2019 due to suboptimal reposition of lunatum and capitatum.The initial procedure, fusion of capitatum and lunatum with two bme speed stables 13x10 and 15x10 respectively occurred on an unknown date.During follow up after 6 weeks, suboptimal result was observed, although the hand was fixed in plaster cast.The staples will be replaced with two cannulated screws in the planned revision surgery.Concomitant device reported: unknown plate (part # unknown, lot # unknown, quantity # 1), unknown screws (part # unknown, lot # unknown, quantity # 9).This complaint involves two (2) devices.This report is for one (1) speed compression implant kit 13 x 10 x 10 mm.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Arthrosis was the reason for original implant surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record for finished good lot# bse170628 revealed no complaint related anomalies.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.A review of the device history record for respective raw material implant lot revealed one nonconformance.The ncmr was generated due to a lot shrink of qty 1 detected during final visual inspection but is not relevant to the complaint condition as the event did not affect the conformity of the product.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.The complained pictures were forwarded to the medical safety officer for evaluation.Here's the statement: "the reduction was ok at best, but it does not appear that bone/joint was prepared to fuse and scaphoid should not have been left behind (in place) as it is holding the capitate away from the lunate.The surgeon properly aligned the bones but forgot an important step(s): removal of mid-carpal cartilage and removal of the scaphoid (to balance the length).This resulted in distraction at the intended fusion site and the ultimate failure of the bone to implant interface.The implant remains intact.This is not a product issue." the product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 13X10X10MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9325242
Report Number8030965-2019-70281
Device Sequence Number410764
Product Code LXH
UDI-Device Identifier00810633020142
UDI-Public(01)00810633020142
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2022
Device Model NumberSE-1310
Device Catalogue NumberSE-1310
Device Lot NumberBSE170628
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/09/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR